Taking prescription medicines almost always come with side effects. Taking two of them both designed to mess with my hormones creates some really interesting side effects (I'm taking domperidone and a birth control pill). There's the lactation, for one. That is not what either of these drugs were designed to do. But since I and others are using these drugs in a way they weren't tested for, many of the less threatening side-effects are not reported on the drug sheet that comes with the prescription.
This post is for anyone else out there inducing lactation and feeling a little bit crazy and out of control of their bodies. Because really, we are. But it is nice to know someone else understands.
Last time I took the domperidone, I noticed that I gained between 1/2 and 1 pound a month. Talking with others who've taken the drug verifies that is a normal side effect. I'm certain experiencing that effect this time, too. Thankfully, the weight seems to come off easily after the medicine is stopped.
Using the two drugs together, I've found that my neck and upper back muscles react very strongly to stress or exhaustion. Which means if I don't get enough sleep or take care of myself in stressful times, I get these giant migraine headaches. Even intense exercise will bring on a headache. A visit with my integrative manual therapist (like craneo-sacrial for the whole body) revealed that women on in vitro fertilization (IVF) drugs often experience the same tightness and migraines.
Perhaps related to the weight gain, I find I'm often resistant to eating protein, even eggs and dairy. Protein avoidance is definitely new to me as I've spent many of the past years eating very low carb.
Taking all of these hormones is perhaps crazy and weird. It certainly makes my body crazy and weird. And, the prospect of sharing the incredible bonding I enjoyed while nursing my other two babies with a third child makes it worth it.